Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 66, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 31, 2008, 7:24 PM CDT for Butler County, Missouri. It took effect at Apr 1, 2008, 4:36 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 7:24 PM CDT (00:24 UTC)
- In effect from
- Apr 1, 2008, 4:36 AM CDT
- Expired
- Apr 2, 2008, 7:32 AM CDT
- In force
- 27 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
County Butler County, MO
The radar
The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Poplar Bluff (PPBM7). The gauge peaked at 16.45 ft at Apr 1, 2008, 10:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07063000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 31, 2:55 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 31, 2:55 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT MON MAR 31 2008
.DISCUSSION...
HEAVY RAINFALL POTENTIAL IS THE PRIMARY CONCERN THIS WEEK. THE FIRST
OF TWO HEAVY RAINFALL EVENTS WILL OCCUR TONIGHT. SOUTHERLY 850 MB
JET /AROUND 60 KNOTS/ OVER THE OZARKS WILL SHIFT EASTWARD ACROSS THE
LOWER OHIO VALLEY BY 06Z. WHILE THIS JET WILL PROVIDE TREMENDOUS LOW
LEVEL SHEAR...THE COMPLEX OF STRONG TO SEVERE STORMS OVER WESTERN
MISSOURI WILL OUTRUN THE STRONGEST INSTABILITY THIS EVENING. RISK OF
DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE EAST ACROSS
MISSOURI AND ILLINOIS THIS EVENING...THEN SLOWLY DIMINISH AS THE
STORMS PROGRESS EASTWARD OVERNIGHT. OUTSIDE OF THE STORMS...GRADIENT
WINDS WILL INCREASE THIS EVENING UNDER THE LOW LEVEL JET. GUSTS OF
30 TO 40 MPH ARE LIKELY FOR A TIME.
THE COLD FRONT WILL CROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS
AROUND 06Z...THEN EXIT WESTERN KENTUCKY 12Z TO 15Z TUESDAY. SOME
REDUCTION IN RAINFALL RATES AND STORM INTENSITY WILL OCCUR BY THEN.
IN THE MEANTIME...FLASH FLOOD POTENTIAL WILL EXIST. GREATEST
POTENTIAL FOR FLASH FLOODING WILL BE OVER SE MISSOURI AND SOUTHERN
ILLINOIS...WHERE THE HEAVIEST RAIN OCCURRED OVER THE WEEKEND. USED
HPC QPF GUIDANCE FOR THE FORECAST TONIGHT. THIS GENERALLY SHOWS AN
INCH TO 1.5 INCHES ALONG AND NORTHWEST OF THE OHIO RIVER TONIGHT.
LOCALLY HIGHER AMOUNTS WILL OCCUR GIVEN THE CONVECTIVE NATURE OF THE
RAINFALL.
A MAINLY DRY FORECAST CONTINUES FOR TUESDAY THROUGH WEDNESDAY. ANY
LINGERING RAIN OVER WESTERN KY AND SOUTHWEST IN WILL END BY 18Z
TUESDAY. HIGH PRESSURE WILL PASS NORTH OF THE REGION...BRINGING COOL
NORTHEAST FLOW. OVERNIGHT LOWS WILL BE NEAR FROST/FREEZE THRESHOLDS
TUESDAY NIGHT.
ANOTHER POTENTIALLY MORE SIGNIFICANT HEAVY RAINFALL AND SEVERE
WEATHER EVENT WILL OCCUR THURSDAY AND THURSDAY NIGHT. GFS HAS BEEN
CONSISTENT...AND GENERALLY AGREES WITH HPC GUIDANCE. A VERY MOIST
SUBTROPICAL 500 MB SHORTWAVE WILL TRACK EAST NORTHEAST ACROSS THE
SOUTHERN PLAINS...REACHING THE MID MISSISSIPPI VALLEY FRIDAY.
SURFACE LOW PRESSURE WILL TRACK NORTHEAST FROM THE SOUTHERN
PLAINS...FOLLOWING A FRONTAL BOUNDARY THAT WILL BE DRAPED ACROSS THE
LOWER OHIO VALLEY. IN SOME RESPECTS...THIS SCENARIO IS NOT VERY
DIFFERENT THAN THE MARCH 18 EVENT. THE LOW WILL BE FOLLOWING ALONG A
NEARLY STATIONARY FRONTAL BOUNDARY. 12Z GFS QPF FOR THIS EVENT
RANGES FROM 4 TO 5 INCHES ACROSS THE NORTHERN TWO THIRDS OF THE
FORECAST AREA...WHILE 12Z ECMWF IS 3 TO 4 INCHES. IN ANY CASE...THE
HEAVY RAINFALL POTENTIAL BEARS VERY CLOSE WATCHING. VERY MOIST PW
VALUES FROM 1.5 TO 2 INCHES AND A STRONG LOW LEVEL JET FAVOR HEAVY
RAINFALL. SINCE THE EVENT IS STILL 4 TO 5 DAYS AWAY...MODELS ARE
LIKELY TO CHANGE IN THE DETAILS OF THE QPF. OFFICIAL FORECAST WILL
RAISE POPS INTO THE CATEGORICAL RANGE...RAISE QPF TO AROUND 2 INCHES
FOR THE EVENT...AND MENTION HEAVY RAINFALL.
A DRYING OUT PERIOD IS EXPECTED NEXT WEEKEND. MODELS HAVE BEEN
CONSISTENT REGARDING A SECONDARY SHORTWAVE ROTATING EAST OR
SOUTHEAST BEHIND THE LEAD SHORTWAVE. HOWEVER...SURFACE HIGH PRESSURE
WILL MITIGATE MOST OF THE PRECIP POTENTIAL WITH THIS SYSTEM. MODELS
VARY GREATLY WITH RESPECT TO THE TRACK OF THIS WEAK SHORTWAVE. BASED
ON ALL OF THIS...FORECAST WILL BE KEPT DRY BEYOND FRIDAY NIGHT.
&&
.AVIATION...
WARM SECTOR SHOWERS WERE BUBBLING IN THE HEAT OF THE AFTERNOON AND
WILL CONTINUE TO BE A THREAT...ESP TO CGI...THRU 00Z. OTHERWISE
WIDESPREAD MVFR CIGS WL VARY TO OCNL VFR BUT DIURNAL HEATING WL KEEP
MVFR CIGS THE RULE. LOWER CIGS/VSBYS ARE FORECAST THIS EVENING BY
03Z WEST AND TRANSLATING THRU 09Z EAST AS FROPA/HEAVY CONVECTION
OCCURS. STRONG/GUSTY SLYS WL PREVAIL TIL FROPA...W/GUSTY W-NWLYS
TOWARD THE END OF THE PERIOD. ANTICIPATE LINGERING MVFR CIGS THRU
THE LAST 6 HR PLANNING PERIOD WITH LOW PROB OF A LINGERING -SHRA
MAINLY CGI/PAH.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-
JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-
SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC...MY
AVIATION...DHHazardous weather outlook, Mar 31, 6:36 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 636 PM CDT MON MAR 31 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011245- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 636 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHEAST MISSOURI UNTIL 1 AM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. DAMAGING WINDS WILL BE THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE AS WELL. WIDESPREAD HEAVY RAINFALL WILL OCCUR THROUGHOUT THE AREA TONIGHT. RAINFALL AMOUNTS WILL AVERAGE FROM 1 TO 2 INCHES. THIS RAINFALL WILL OCCUR IN JUST A FEW HOURS...WHICH MAY LEAD TO FLOODING PROBLEMS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA TONIGHT. IN ADDITION...FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR STAGE AND FORECAST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST AGAIN THURSDAY THROUGH FRIDAY. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT. IN ADDITION...HEAVY RAINFALL WILL BE A MAJOR CONCERN. SIGNIFICANT FLOODING PROBLEMS MAY ARISE LATER THIS WEEK. FLOODING WILL CONTINUE ON MANY AREA RIVERS THROUGH THE WEEK. THE ADDITIONAL HEAVY RAINS MAY LEAD TO PROLONGED FLOODING OR A SECONDARY RISE IN RIVER LEVELS. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED TONIGHT IN THE TORNADO WATCH AREA. SPOTTERS THROUGHOUT THE REGION ARE REQUESTED TO OBSERVE FOR FLOODING TONIGHT. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:35 PM CDT | Flash Flood Warning | PAH | Jackson, Perry | 115 min |
| Mar 31, 8:19 PM CDT | Flash Flood Warning | PAH | Saline, Williamson | 116 min |
| Apr 1, 1:44 PM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 63 hr |
| Apr 1, 2:03 AM CDT | River Flood Warning | PAH | Wayne | 32 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.